MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR80104
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a video was provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked and ruptured at the connector part of the balloon and the catheter.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One video was reviewed, the video shows the device in inflated position and noted to be bloody.Water leaks out from the proximal glue joint catheter, no specific anomalies.Therefore, based on the video review, the reported failure leaks can be confirmed from the submitted video.However the reported break remains inconclusive as no evidence couldn't be noted.Therefore the investigation for the reported leak can be confirmed as the water leaks from the proximal glue joint of the catheter noted from the submitted video.However investigation for the reported break remains inconclusive as no evidence couldn't be noted from the submitted video.A definitive root cause for the reported leak and break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2023),.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked and ruptured at the connector part of the balloon and the catheter.It was further reported that the blood vessel was found ruptured and oozing blood.The procedure was completed using another device.The current status of the patient was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one video was reviewed.The video shows the device in inflated position and noted to be bloody.Can be noted to be leaking from near the proximal end of the balloon.However the specific cause of the break could not be identified in the video.No other specific anomalies were noted.Therefore, based on the video review, the reported leak can be confirmed based on the provided video.However, the reported break is inconclusive as no evidence of break is noted in the video.One dorado pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, it appeared bloody, no other specific anomalies noted.On the functional evaluation of the device, the device was inflated with in-house presto device, water existed out from the proximal glue joint of the catheter and balloon.Microscopic observation was performed and noted a circumferential break at the proximal glue joint.Therefore, the investigation has confirmed for the reported leak as the water leaks from the catheter during the functional testing and confirmed from the submitted video.The investigation also confirmed for the reported break as a circumferential break at the proximal glue joint during the microscopic observation of the returned device for evaluation.During the microscopic observation a break was noted on the proximal glue joint on the catheter might contribute the reported leak.However, the definitive root cause for the reported leak and break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2023), g3, h6 (result).H11: h6 (method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12230561
Report Number2020394-2021-01396
Device Sequence Number1493877
Product Code LIT
UDI-Device Identifier00801741059544
UDI-Public(01)00801741059544
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR80104
Device Catalogue NumberDR80104
Device Lot Number93NE0087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/28/2021
09/29/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/11/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient Weight60